Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 15, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 16, 2013, 9:48 PM CDT for Crawford County, Jasper County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2013, 9:48 PM CDT (02:48 UTC)
- Expired
- Apr 16, 2013, 10:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Crawford County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 91 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
811
WUUS53 KILX 170248
SVRILX
ILC033-079-170345-
/O.NEW.KILX.SV.W.0015.130417T0248Z-130417T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
948 PM CDT TUE APR 16 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
JASPER COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 1045 PM CDT
* AT 946 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOGOTA...AND
MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...STE. MARIE...WILLOW HILL...OBLONG...EATON...ANNAPOLIS...
ROSE HILL...SAM PARR STATE PARK...HUNT CITY...YALE...BELLAIR AND
STOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3888 8834 3895 8836 3907 8835 3918 8798
3918 8783 3897 8774
TIME...MOT...LOC 0248Z 258DEG 21KT 3898 8825
HAIL...1.00IN
WIND...<50MPH
$$
SMITH2 follow-up statements
698
WWUS53 KILX 170318
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1018 PM CDT TUE APR 16 2013
ILC033-079-170345-
/O.CON.KILX.SV.W.0015.000000T0000Z-130417T0345Z/
JASPER IL-CRAWFORD IL-
1018 PM CDT TUE APR 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CRAWFORD AND EASTERN JASPER COUNTIES UNTIL 1045 PM CDT...
AT 1014 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILLOW
HILL...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
OBLONG...EATON...ANNAPOLIS...HUNT CITY...YALE...BELLAIR AND STOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3892 8811 3897 8814 3907 8817 3918 8799
3917 8791 3918 8790 3918 8786 3917 8783
3897 8774
TIME...MOT...LOC 0318Z 258DEG 21KT 3902 8803
HAIL...1.00IN
WIND...<50MPH
$$
SMITH620
WWUS53 KILX 170345
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1045 PM CDT TUE APR 16 2013
ILC033-079-170354-
/O.EXP.KILX.SV.W.0015.000000T0000Z-130417T0345Z/
JASPER IL-CRAWFORD IL-
1045 PM CDT TUE APR 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAWFORD AND
EASTERN JASPER COUNTIES WILL EXPIRE AT 1045 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH ADDITIONAL THUNDERSTORMS
MOVING ACROSS THE AREA.
LAT...LON 3892 8811 3897 8814 3907 8817 3918 8799
3917 8791 3918 8790 3918 8786 3917 8783
3897 8774
TIME...MOT...LOC 0344Z 258DEG 21KT 3905 8784
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 8:27 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 16, 8:27 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 827 PM CDT TUE APR 16 2013 .DISCUSSION... ISSUED 825 PM CDT TUE APR 16 2013 UPDATED THE ZONE FORECAST ABOUT A HALF HOUR AGO TO ADDRESS THE ONGOING SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA. FRONTAL BOUNDARY LIES JUST NORTH OF THE OHIO RIVER THIS EVENING AND IS NOT EXPECTED TO MOVE BACK NORTH UNTIL TOMORROW WHEN THE STRONGER UPPER LEVEY TROF STARTS TO EDGE SLOWLY EAST INTO THE ROCKIES. VAD WIND PROFILES SHOWING LOW LEVEL WARM ADVECTION PATTERN ALONG AND SOUTH OF THE BOUNDARY...WHICH WILL CONTINUE TO PRODUCE SCATTERED SHOWERS AND STORMS OVERNIGHT AND INTO WED MORNING. HAVE ADJUSTED THE OVERNIGHT WORDING TO ACCOUNT FOR MORE PRECIP ACRS THE AREA THAN EARLIER EXPECTED...BUT OTHER THAN THAT...NO OTHER CHANGES TO THE GRIDS WERE MADE. SMITH && .AVIATION... ISSUED 620 PM CDT TUE APR 16 2013 COLD FRONT HAS SETTLED TO JUST NORTH OF THE OHIO RIVER LATE THIS AFTERNOON AND WILL GRADUALLY WORK ITS WAY BACK NORTH AS A WARM FRONT ON WEDNESDAY. THIS FRONTAL BOUNDARY WILL CONTINUE TO BRING PERIODIC SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA THRU TOMORROW RESULTING IN LOW VFR CIGS WITH TEMPO MVFR/IFR CIGS WITH SOME OF THE HEAVIER SHOWERS AND STORMS. SFC WINDS TONIGHT WILL REMAIN FROM A NORTHEAST TO EAST DIRECTION...AND THEN BEGIN TO VEER MORE INTO A SOUTHEAST DIRECTION AFTR 18Z WEDNESDAY AS THE WARM FRONT BEGINS TO APPROACH THE AREA. SPEEDS WILL RANGE FROM 8 TO 15 KTS TONIGHT...AND FROM 12 TO 17 KTS ON WEDNESDAY. SMITH && .PREV DISCUSSION... ISSUED 300 PM CDT TUE APR 16 2013 MAIN CONCERNS WILL BE SEVERE WEATHER CHANCES AND FLASH FLOODING POTENTIAL THROUGH THURSDAY NIGHT. NO MAJOR DIFFERENCES IN THE SHORT TERM MODELS THROUGH FRIDAY...SO DID NOT NEED TO MAKE ANY BIG ADJUSTMENTS TO THE FORECAST. WE GENERALLY FOLLOWED THE AN ECMWF/GFS BLEND FOR THE DETAILS. DUE TO A CONTINUED INDICATION OF 3-3.5" OF RAIN ACROSS A LARGE PORTION OF OUR COUNTIES BETWEEN TODAY AND FRIDAY...WE DECIDED TO GO AHEAD WITH A FLASH FLOOD WATCH FOR ALL BUT OUR SOUTHEAST 8 COUNTIES. AREAS NW OF I-55 WILL RUN FROM 7 PM WED TO 1 AM FRIDAY...AND AREAS SE OF I-55 WILL RUN FROM 7 AM THUR TO 7 AM FRIDAY. SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. THE COLD FRONT HAS SHIFTED SOUTHEAST OF OUR COUNTIES WITH A N-NE WIND PATTERN ESTABLISHED ALL ACROSS OUR FORECAST AREA /FA/. THAT NE LOW LEVEL FLOW HAS BEEN FUNNELING LOWER DEWPOINT AIR SOUTHWARD BUT HAS ALSO BEEN INCREASING THE CONVERGENCE BELOW THE MID LEVEL FRONTOGENETIC ZONE. THAT...ALONG WITH A 500 MB SHORTWAVE INTERACTING WITH THE FRONT HAS HAS HELPED FUEL A LINE OF CONVECTION THAT HAS SLOWLY PROGRESSED ESE TODAY. THE STORMS HAVE BEEN TRAINING BEHIND ONE ANOTHER...QUICKLY PUSHING TODAY'S PRECIP TOTALS UP NEAR 1 INCH. IN GENERAL...THAT AMOUNT OF PRECIP IS NOT A MAJOR CONCERN...BUT IT WILL COME INTO PLAY WHEN THE MAIN SYSTEM ARRIVES ACROSS W IL ON WED AND BRINGS MORE WIDESPREAD STEADY/HEAVY RAIN AND STORMS THROUGH THURSDAY NIGHT. THE PROGRESSION OF THE COLD FRONT BACK NORTH AS A WARM FRONT ON WEDNESDAY WILL TRIGGER ANOTHER WAVE OF SHOWERS AND STORMS ACROSS MOST OF THE AREA...ESPECIALLY N OF I-70. AT 18Z TODAY...SPC EXPANDED THE DAY 2 SLIGHT RISK TO INCLUDE NEARLY ALL OF OUR COUNTIES EXCEPT FAR SE LAWRENCE CO. SO SOME OF THE STORMS THAT DEVELOP MAY PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. THAT FRONT WILL STALL OUT ACROSS OUR NORTHERN COUNTIES WED NIGHT AS LOW PRESSURE IN THE PLAINS LIFTS ACROSS MISSOURI AND INTO SE IOWA AND NW IL. THE HEAVIER RAINS ARE EXPECTED TO ARRIVE WED NIGHT AS AN INVERTED TROUGH NORTH OF THE LOW PROVIDES AN ELONGATED AXIS OF MOISTURE CONVERGENCE AND FOCUS FOR ISENTROPIC LIFT. THE FIRST WAVE OF HEAVIER RAINS SHOULD MAINLY AFFECT AREAS W-NW OF I-55 WED NIGHT...WHERE WE HAVE THE FLASH FLOOD WATCH STARTING AT 7 PM WED. THAT AREA WILL GET HIT WITH HEAVY RAIN POTENTIAL ALL THE WAY UNTIL THURSDAY EVENING...WHEN THE SURFACE LOW FINALLY DEPARTS INTO LOWER MICHIGAN AND DRAGS A STRONG COLD FRONT ACROSS IL. TRAINING STORMS APPEAR LIKELY LATER WED NIGHT THROUGH THUR EVE AS THE INVERTED TROUGH REMAINS RELATIVELY STATIONARY WHILE LOW PRESSURE IN THE PLAINS DEEPS AND MOVES NORTHEAST TOWARD W IL. LOCALIZED FLASH FLOODING MAY CAUSE ROADS TO BECOME INUNDATED WITH WATER AND MANY SMALL CREEKS NEAR ROADS TO LEAVE THEIR BANKS AND FLOOD ROADS. RIVER FLOODING WILL LIKELY COME INTO PLAY FROM THIS EVENT AS WELL...BUT IN THE DAYS THAT FOLLOW THE HEAVY RAIN. LONG TERM...FRIDAY THROUGH TUESDAY. THE STRONG COLD FRONT WILL BRING A POTENTIAL PERIOD OF LIGHT SNOW TO OUR N AND NW COUNTIES...MAINLY FRIDAY MORNING. PRECIPITATION WILL BE MUCH LIGHTER AS MID LEVEL DRYING WILL PREVENT HEAVIER PRECIPITATION RATES. SO ANY SNOW THAT DOES DEVELOP SHOULD BE LIGHT AND JUST STICK ON GRASSY AREAS IF AT ALL. THE COLD POOL ALOFT AND 850 MB TEMPS NEAR -5C WILL LINGER ACROSS OUR FA ALL DAY...BUT SURFACE TEMPS SHOULD CLIMB INTO THE LOWER 40S. THAT SHOULD HELP CHANGE ANY LIGHT SNOW OVER TO RAIN FRIDAY AFTERNOON. FREEZING TEMPS ARE STILL EXPECTED NW OF I-72 FRIDAY NIGHT...ESPECIALLY IF THE CLOUDS CLEAR OUT AND THE WINDS BECOME LIGHT. PRECIPITATION SHOULD COME TO AN END BY FRIDAY EVENING...AS SUBSIDENT MOTIONS AND DRY AIR OVERCOME ANY CHANCE OF PRECIP. SATURDAY WILL BE WARMER THAN FRIDAY...BUT STILL WELL BELOW NORMAL FOR HIGHS IN THE LOW 50S. THE WARMING TREND WILL CONTINUE ON SUNDAY AS SOUTHERLY FLOW REDEVELOPS AHEAD OF THE NEXT LOW PRESSURE SYSTEM. LIGHT RAIN SHOWERS MAY ARRIVE AS SOON AS SUNDAY AND SUNDAY NIGHT WEST OF LINCOLN. THE BETTER CHANCES OF RAIN SHOULD HOLD OFF UNTIL MONDAY INTO TUESDAY AS SURFACE LOW PRESSURE OR AN INVERTED TROUGH DEVELOP INTO WESTERN IL. THERE ARE MODEL DIFFERENCES ON TIMING AND LOCATION OF THE LOW PRESSURE/INVERTED TROUGH...BUT A GENERAL INDICATION THAT MOISTURE CONVERGENCE AND INSTABILITY WILL INCREASE ENOUGH FOR PRECIP BY TUESDAY. HIGHS ON MONDAY SHOULD CLIMB ABOVE NORMAL FOR THE FIRST TIME IN A WHILE...WITH LOW TO MID 60S...BUT TUES MAY DIP BELOW NORMAL AGAIN IF A COLD FRONT MOVES ACROSS THE AREA AS INDICATED BY THE ECMWF. && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT FOR ILZ027>031-036>038-040>043-047>051. FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR ILZ044>046-052>057-061. &&
Hazardous weather outlook, Apr 16, 3:09 PM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT TUE APR 16 2013 ILZ036-040-041-047-171100- CASS-FULTON-MASON-SCHUYLER- 309 PM CDT TUE APR 16 2013 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. THESE ARE CURRENTLY NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO THE WEEKEND. THE THREAT FOR FLOODING OF OTHER RIVERS WILL INCREASE WEDNESDAY NIGHT INTO THURSDAY NIGHT...FROM 3 TO 4 INCHES OF RAIN WHICH IS EXPECTED TO FALL THROUGH FRIDAY. PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE STORM CHANCES WILL FINALLY END THURSDAY...ONCE A COLD FRONT SWEEPS ACROSS THE STATE. SOME OF THE STORMS COULD BE SEVERE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE WEDNESDAY NIGHT AND THURSDAY. ILZ027>031-037-038-042-043-048>051-171100- DE WITT-KNOX-LOGAN-MARSHALL-MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON- SCOTT-STARK-TAZEWELL-WOODFORD- 309 PM CDT TUE APR 16 2013 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. SOME OF THE STORMS MAY PRODUCE SMALL HAIL...BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE STORM CHANCES WILL FINALLY END THURSDAY EVENING...ONCE A COLD FRONT SWEEPS ACROSS THE STATE. SOME OF THE STORMS COULD BECOME SEVERE WEDNESDAY NIGHT AND THURSDAY. IN ADDITION...TOTAL RAINFALL OF 3 TO 3.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE WEDNESDAY NIGHT AND THURSDAY. ILZ052-053-171100- CHRISTIAN-MACON- 309 PM CDT TUE APR 16 2013 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CHRISTIAN AND MACON COUNTIES. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. SOME OF THE STORMS MAY PRODUCE SMALL HAIL...BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE STORM CHANCES WILL FINALLY END THURSDAY EVENING...ONCE A COLD FRONT SWEEPS ACROSS THE STATE. SOME OF THE STORMS COULD BECOME SEVERE WEDNESDAY NIGHT AND THURSDAY. IN ADDITION...TOTAL RAINFALL OF AROUND 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE WEDNESDAY NIGHT AND THURSDAY. ILZ044>046-054>057-061-171100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION- 309 PM CDT TUE APR 16 2013 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE STORMS MAY PRODUCE SMALL HAIL...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE STORM CHANCES WILL FINALLY END THURSDAY NIGHT...ONCE A COLD FRONT SWEEPS ACROSS THE STATE. SOME OF THE STORMS COULD BECOME SEVERE WEDNESDAY NIGHT AND THURSDAY. IN ADDITION...TOTAL RAINFALL OF 2 TO 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE WEDNESDAY NIGHT AND THURSDAY. ILZ062-066-067-071-072-171100- CLAY-CUMBERLAND-EFFINGHAM-JASPER-RICHLAND- 309 PM CDT TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE STORM CHANCES WILL FINALLY END THURSDAY NIGHT...ONCE A COLD FRONT SWEEPS ACROSS THE STATE. WHILE SOME OF THE STORMS WEDNESDAY NIGHT MAY BE STRONG...THERE IS A BETTER RISK OF SEVERE WEATHER ON THURSDAY AND THURSDAY EVENING. IN ADDITION...TOTAL RAINFALL OF 1.5 TO 2.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND WEDNESDAY NIGHT...BUT IS MORE LIKELY ON THURSDAY. ILZ063-068-073-171100- CLARK-CRAWFORD-LAWRENCE- 309 PM CDT TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS NEAR THE WABASH RIVER. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. WHILE A FEW OF THE STORMS MAY PRODUCE LARGE HAIL...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOODING WILL CONTINUE ALONG THE WABASH RIVER...FROM AROUND PALESTINE UPSTREAM...INTO THE WEEKEND. FLOODING MAY DEVELOP DOWNSTREAM OF PALESTINE BY THE WEEKEND. PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE STORM CHANCES WILL FINALLY END THURSDAY NIGHT...ONCE A COLD FRONT SWEEPS ACROSS THE STATE. WHILE SOME OF THE STORMS WEDNESDAY NIGHT MAY BE STRONG...THERE IS A BETTER RISK OF SEVERE WEATHER ON THURSDAY. IN ADDITION...TOTAL RAINFALL OF AROUND 1.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND ON WEDNESDAY NIGHT...BUT IS MORE LIKELY ON THURSDAY. GEELHART
In the hours before
Special weather statement, Apr 16, 7:48 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
748 PM CDT TUE APR 16 2013
ILZ045-046-170145-
CHAMPAIGN-VERMILION-
748 PM CDT TUE APR 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAMPAIGN AND
NORTHERN VERMILION COUNTIES UNTIL 845 PM CDT...
AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GIFFORD...OR NEAR RANTOUL...MOVING NORTHEAST
AT 50 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RANKIN...
POTOMAC...
ROSSVILLE...
HOOPESTON...
OTHER LOCATIONS AFFECTED INCLUDE...PENFIELD AND ARMSTRONG.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4021 8810 4037 8818 4041 8809 4040 8795
4041 8794 4048 8794 4050 8759 4050 8753
4049 8752 4029 8753
TIME...MOT...LOC 0048Z 246DEG 42KT 4034 8801
SMITHSpecial weather statement, Apr 16, 8:28 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
828 PM CDT TUE APR 16 2013
ILZ072-073-170230-
LAWRENCE-RICHLAND-
828 PM CDT TUE APR 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RICHLAND AND LAWRENCE
COUNTIES UNTIL 930 PM CDT...
AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF SUMNER...OR 12 MILES SOUTHWEST
OF LAWRENCEVILLE...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...
ST. FRANCISVILLE...
LAWRENCEVILLE...
RUSSELLVILLE...
OTHER LOCATIONS AFFECTED INCLUDE...HELENA...MOUNT CARMEL AIRPORT AND
BILLETT.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3871 8752 3869 8752 3866 8760 3861 8762
3859 8761 3859 8763 3857 8764 3856 8771
3857 8790 3874 8792 3883 8752 3879 8749
3874 8749
TIME...MOT...LOC 0128Z 253DEG 25KT 3862 8781
SMITHSpecial weather statement, Apr 16, 9:04 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 904 PM CDT TUE APR 16 2013 ILZ045-046-055-057-170300- CHAMPAIGN-DOUGLAS-EDGAR-VERMILION- 904 PM CDT TUE APR 16 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DOUGLAS...NORTHERN EDGAR...SOUTHERN CHAMPAIGN AND SOUTHERN VERMILION COUNTIES UNTIL 1000 PM CDT... AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PESOTUM...OR 7 MILES NORTH OF TUSCOLA... MOVING EAST AT 35 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VILLA GROVE... PHILO... CAMARGO... SIDNEY... BROADLANDS... NEWMAN... OTHER LOCATIONS AFFECTED INCLUDE...SADORUS...LONGVIEW...PALERMO... JAMAICA AND INDIANOLA. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4013 8754 3980 8754 3979 8834 4000 8835 TIME...MOT...LOC 0205Z 268DEG 30KT 3991 8826 SMITH
Local storm report, Apr 16, 9:19 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
919 PM CDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL OGDEN 40.12N 87.96W
04/16/2013 M0.88 INCH CHAMPAIGN IL CO-OP OBSERVER
PENNY TO NICKEL SIZED HAIL LASTED ABOUT 5 MINUTES
0905 PM HAIL 3 NW WHEELER 39.07N 88.36W
04/16/2013 M0.88 INCH JASPER IL TRAINED SPOTTER
DIME TO NICKEL SIZED HAIL LASTED ABOUT 5 MINUTES
&&
LAUFENBERGSpecial weather statement, Apr 16, 9:29 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
929 PM CDT TUE APR 16 2013
ILZ062-063-067-068-170330-
CLARK-CRAWFORD-CUMBERLAND-JASPER-
929 PM CDT TUE APR 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAWFORD...NORTHERN
JASPER...SOUTHEASTERN CUMBERLAND AND SOUTHERN CLARK COUNTIES UNTIL
1030 PM CDT...
AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIDALGO...OR 7 MILES NORTH OF NEWTON...
MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HIDALGO...
WILLOW HILL...
HAZEL DELL...
ANNAPOLIS...
EATON...
WEST UNION...
OTHER LOCATIONS AFFECTED INCLUDE...SAM PARR STATE PARK...ROSE HILL...
HUNT CITY...YALE...BELLAIR AND ORANGE.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3914 8765 3912 8763 3911 8763 3910 8761
3909 8762 3908 8760 3893 8836 3915 8836
3933 8761 3926 8760 3926 8759 3921 8757
TIME...MOT...LOC 0230Z 254DEG 21KT 3909 8815
SMITHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:48 PM CDT | Special Weather Statement | ILX | Vermilion | 57 min |
| Apr 16, 8:28 PM CDT | Special Weather Statement | ILX | Lawrence | 62 min |
| Apr 16, 8:32 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 28 min |
| Apr 16, 9:04 PM CDT | Special Weather Statement | ILX | Champaign | 56 min |
| Apr 16, 9:29 PM CDT | Special Weather Statement | ILX | Jasper | 61 min |
| Apr 16, 11:02 PM CDT | Special Weather Statement | ILX | Crawford | 43 min |
| Apr 16, 11:58 PM CDT | Special Weather Statement | ILX | Crawford | 32 min |
| Apr 17, 11:13 AM CDT | River Flood Warning | ILX | Fulton, Knox | 6 days |
| Apr 17, 11:13 AM CDT | River Flood Warning | ILX | Fulton | 7 days |
| Apr 17, 11:27 AM CDT | River Flood Warning | ILX | Crawford, Jasper | 10 days |
| Apr 17, 11:27 AM CDT | River Flood Warning | ILX | Lawrence | 22 days |
| Apr 17, 11:30 AM CDT | River Flood Warning | ILX | Vermilion | 4 days |
| Apr 17, 11:32 AM CDT | River Flood Warning | ILX | Clay, Richland | 14 days |
| Apr 17, 12:26 PM CDT | River Flood Warning | ILX | Marshall, Putnam | 24 days |
| Apr 17, 12:26 PM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 28 days |
| Apr 17, 2:08 PM CDT | Special Weather Statement | ILX | Knox | 37 min |
| Apr 17, 2:36 PM CDT | Special Weather Statement | ILX | Schuyler | 24 min |
| Apr 17, 2:59 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Schuyler | 46 min |
| Apr 17, 3:29 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 46 min |
| Apr 17, 4:13 PM CDT | Special Weather Statement | ILX | Fulton, Tazewell, Woodford | 62 min |
| Apr 17, 4:19 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 41 min |
| Apr 17, 4:43 PM CDT | Areal Flood Advisory | ILX | Fulton, Schuyler | 6 hr |
| Apr 17, 5:02 PM CDT | Special Weather Statement | ILX | Mason | 43 min |
| Apr 17, 5:39 PM CDT | Special Weather Statement | ILX | Coles, Douglas | 36 min |
| Apr 17, 6:16 PM CDT | Special Weather Statement | ILX | Champaign | 59 min |
| Apr 17, 6:26 PM CDT | Special Weather Statement | ILX | Tazewell | 49 min |
| Apr 17, 6:38 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 37 min |
| Apr 17, 6:55 PM CDT | Areal Flood Advisory | ILX | Champaign | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.